Page 6 of 23 FirstFirst ... 4567816 ... LastLast
Results 51 to 60 of 225

Thread: Emotional impact of V-Beam: just how difficult is it?

  1. #51
    Senior Member
    Join Date
    Jun 2005
    Location
    Toronto, CANADA
    Posts
    633

    Default

    The freezeing weather of Toronto will help you to cool down
    Why do we fall? So that we can learn to pick ourselves up again..

  2. #52
    Retired Moderator
    Join Date
    Aug 2007
    Posts
    1,451

    Default

    Tompkin,
    Not to alarm you but I was under the impression that Tylenol is the only recommended pain reliever. Advil is ibuprofen and is an anti-inflammatory. My personal opinion is stick with the Tylenol or the generic equivalent (acetominohen) as much as possible. I am certain you have done no harm but that is the advice I have received from several different sources.
    With regard to your ongoing posts, it is quite refreshing to see that Mr. "Ruddy Complexion" from your first post seems to be nothing but a distant memory now. Couldn't be happier for you! You have a heck of a weekend.
    Good luck on Monday.
    Rob

  3. #53
    Senior Member tompkin's Avatar
    Join Date
    Oct 2007
    Location
    Toronto
    Posts
    232

    Default

    It was 2 Advil earlier this week, and when I called the office to check, they thought that was OK. I haven't gone near any since and will keep avoiding it.

    Oh -- crap! I've been taking Cold-Fx to fight off a cold. It's ginseng, which isn't supposed to be an anti-inflammatory, but I'll call the office tomorrow anyway. If I've screwed up, I probably can't rebook until April because of my work schedule. I'll see what they say ...

    (And thanks for the support!)

  4. #54
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Mary,

    I wouldn't rebook as I don't think it will really change any results.
    But see what the doctor's office says and then decide of course but my feeling (if it was me) is to go ahead and just stop all OTC's now.

    Good luck!
    Melissa

  5. #55
    Senior Member tompkin's Avatar
    Join Date
    Oct 2007
    Location
    Toronto
    Posts
    232

    Default

    This time the office actually asked Dr. Chan for me, and she did say stop the Advil and use only Tylenol if needed, but I should be fine if I used Advil a few days ago.

    I didn't cancel. I wanted to cancel, but I didn't. I'm actually going through with this. Holy crap.

    (My new guy is coming over tonight and I'm picking up a gallon of gelato on Sunday. I am frontloading my week for pleasure, damn it!)

  6. #56
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Mary,

    Sometimes it is nice just to veg out for a few days and stay at home and eat ice cream and watch old movies or just listen to music and read. Like a mini vacation from the world.

  7. #57
    Junior Member
    Join Date
    Jul 2007
    Location
    New York
    Posts
    13

    Default

    I have had 3 v-beam treatments and have seen a great deal of improvement (permanent redness). Unfortunately, my dermatologist never told me to stop taking advil, or anything else for that matter, before having the laser done. Also, he doesn't give me any cream to put on afterwards. I'm concerned that I may not have gotten maximum results from my previous v-beam treatments. I'm going for my 4th on Thursday. Does anyone have any advice for me (since my derm. doesn't tell me much)?

    Despite my above mentioned frustration, I would definitely recommend v-beam. I am in such a different mental place than I was over the summer. That is when my rosacea was at its worst and I was in a deep depression. I had my first v-beam in July, second in August, third in September, and planned on going for a fourth in October. However, it wasn't that much of a priority for me. That says something right there! I'm just now getting around to the 4th on Thursday. In fact, my husband doesn't even understand why I am going for another treatment. He thinks I look great and often reassures me that everybody is red! As far as recovery goes, I am pink for a few days...nothing big. With my second treatment, I did have a minor freak-out where I thought things were going down hill after a few weeks. I've heard this is common. A day or two later, I was okay again. Just hang in there!

    Well, I hope you got some tasty gelato and had a wonderful experience at the derm! I'll keep you posted on my 4th treatment (since I'll be taking Friday off from work).

  8. #58
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Hi Cathy,

    Stop taking any aspirin and ibuprofen (if you need something Tylenol is your best bet) and avoid all supplements like fish oil, grapeseed, pycnogenol (any supplement that may affect the blood vessels). You want to stop this for about 10 days to 2 weeks before and 2 weeks after VBeam treatment (or any laser/IPL).

    As far as a cream to apply after the VBeam my doctor never gave me anything after either. I keep on using my eucerin original moisturizing creme because it is soothing and non-irritating. And the best thing you can do is avoid flushing as best as possible for 2 weeks after the treatment. Some people take a macrolide antibiotic like clarithromycin for 2 weeks after.

    Best of luck on your treatment!
    Melissa

  9. #59
    Senior Member tompkin's Avatar
    Join Date
    Oct 2007
    Location
    Toronto
    Posts
    232

    Default

    No gelato here (I'll save that for the difficult second VBeam) but I have some very nice strawberry and banana frozen yogurt (PC Blue Label, for you Canucks -- it really does taste like fruit!)

    I'm back from my first VBeam with Dr. Chan at Baywood Clinic in Toronto and so far, so good.

    PAIN: Not much to speak of. I've been treated with YaG and CoolGlide for facial veins, and have had hair removal with Candela GentleLase (which is very effective, BTW), and they all were more uncomfortable than VBeam. It felt hot and cold all at once, like a tap that doesn't mix the hot and cold water to make one nice warm stream, but it was bearable, even around the sensitive areas of my nose. And I'm a wuss, so you have to believe me :-) I did see jagged orange flashes when the laser got near my goggled eyes, but they didn't hurt.

    SETTINGS: I'm Type II skin (fair skin, green eyes, usually burns, tans poorly), and I've been highly reactive to things like eyebrow waxing, so Dr. Chan was very conservative with my first settings: 10 spot size, 10 ms duration, 7 joules. She made one pass across my cheeks, nose and chin at these settings for my diffuse redness, then after letting me cool my face for 10 minutes, she used similar settings to come back for a few large, visible veins in my nose and chin, as well as a couple on my cheeks. She said she didn't want to bruise me, and I see no sign of purpura at all, but we did discuss possible moving to bruising levels if I don't see improvements after 2 treatments.

    AFTEREFFECTS: I was very red right afterwards, and am still pretty red. No signs of swelling yet. I'm to apply ice-packs to my face every hour for 5-10 minutes, and should stay upright until bedtime (no earlier than 10-11) and should use pillows to avoid reclining completely. I also have a little mild hydrocortisone cream if I think I need it, but I will avoid that as much as possible.

    I expect things to be up and down for the next few days, but thanks to you all, I'm better prepared for it.

    And now I'm off to ice my face for a while. Then -- frozen yogurt!

  10. #60
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    I'm glad it went well Mary!
    Now enjoy some of your much deserved time off...and the frozen yogurt!
    :-D

    Best wishes,
    Melissa

Similar Threads

  1. Emotional flushing...?
    By lucy_nic87 in forum Erythematotelangiectatic Rosacea
    Replies: 28
    Last Post: 16th July 2012, 12:29 PM
  2. Alternatives to Beta-Blockers for Emotional Flushing?
    By flemmo in forum Prescription medications
    Replies: 4
    Last Post: 18th June 2008, 06:31 PM
  3. Difficult to get accutane!!!
    By steph in forum Prescription medications
    Replies: 22
    Last Post: 17th June 2008, 04:20 PM
  4. SD is difficult to deal with
    By Winnie M in forum Similar and co-existing conditions
    Replies: 94
    Last Post: 28th April 2008, 02:02 AM
  5. WHEN I CRY OR GET EMOTIONAL I BREAK OUT ,WHO ELSE?
    By DIANA in forum Prescription medications
    Replies: 4
    Last Post: 21st November 2005, 05:16 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •